Alert archive / Minnesota / Flash Flood Warnings in 2005
Flash Flood Warning 59, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Sep 9, 2005, 2:02 PM CDT for Polk County, Minnesota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Sep 9, 2005, 11:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 88 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFGF 091902
FFWFGF
MNC119-100400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
202 PM CDT FRI SEP 9 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN NORTHWEST MINNESOTA
* UNTIL 1100 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 3 MILES SOUTH OF ERSKINE...OR
ABOUT 35 MILES SOUTH OF THIEF RIVER FALLS. THE STORM PRODUCING VERY
HEAVY RAIN WAS MOVING TO THE EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE MCINTOSH...FOSSTON...FERTILE
AND CROOKSTON.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4752 9616 4752 9558 4772 9561 4788 9565
4774 9580 4776 9649 4814 9655 4816 9710
4752 9681
$$
BRAMER3 follow-up statements
000
WGUS73 KFGF 092035
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
334 PM CDT FRI SEP 9 2005
MNC119-100400-
POLK MN-
334 PM CDT FRI SEP 9 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR POLK COUNTY UNTIL 1100
PM CDT FRIDAY EVENING...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
ELDRED...OR ABOUT 21 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE
EAST AT 30 MPH.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING. THE
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HEAVY RAINFALL. DUE TO
NEARLY SATURATED SOILS...ANY ADDITIONAL PRECIPITATION WOULD QUICKLY
PRODUCE RUNOFF AND FLASH FLOODING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4752 9616 4752 9558 4772 9561 4788 9565
4774 9580 4776 9649 4814 9655 4816 9710
4752 9681
$$
BRAMER000
WGUS73 KFGF 092311
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
608 PM CDT FRI SEP 9 2005
MNC119-100400-
POLK MN-
608 PM CDT FRI SEP 9 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR POLK COUNTY UNTIL 1100
PM CDT FRIDAY EVENING...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT CLUSTERS OF THUNDERSTORMS WERE DEVELOPING FROM SOUTHEAST NORTH
DAKOTA INTO CENTRAL POLK COUNTY. SINCE AREA DITCHES AND STREAMS ARE
ALREADY RUNNING FULL...ANY ADDITIONAL HEAVY RAINS COULD CAUSE WATER
TO OVERFLOW ROADWAYS...FARM YARDS AND FIELDS...ESPECIALLY IN THE
BURNAM CREEK BASIN FROM CLIMAX TO ELDRED AND GREENVIEW.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
LAT...LON 4752 9616 4752 9558 4772 9561 4788 9565
4774 9580 4776 9649 4814 9655 4816 9710
4752 9681
$$
GUST000
WGUS73 KFGF 100359
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1059 PM CDT FRI SEP 9 2005
MNC119-100409-
POLK MN-
1059 PM CDT FRI SEP 9 2005
...THE FLASH FLOOD WARNING HAS EXPIRED FOR POLK COUNTY...
AT 1059 PM CDT...THE HEAVY RAIN IN POLK COUNTY HAS MOVED OUT OF THE
COUNTY. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1100 PM CDT.
LAT...LON 4752 9616 4752 9558 4772 9561 4788 9565
4774 9580 4776 9649 4814 9655 4816 9710
4752 9681
$$
DKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 8:30 PM CDT, 17 hours 32 minutes earlier.
Area forecast discussion, Sep 8, 8:30 PM CDT, 17 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 9, 6:15 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI SEP 9 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT FRI SEP 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA THIS MORNING AND THEN THIS AFTERNOON NORTHEAST OF A LINE FROM CAVALIER NORTH DAKOTA TO WADENA MINNESOTA. THEY WILL GENERALLY BE NON-SEVERE BUT ONE OR TWO MAY CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT... SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
In the hours before
Local storm report, Sep 9, 12:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1230 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 3 SSE RANUM 47.42N 96.11W
09/09/2005 0.75 INCH NORMAN MN PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 12:36 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1236 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 5 NE MAHNOMEN 47.37N 95.89W
09/09/2005 0.88 INCH MAHNOMEN MN PUBLIC
1155 AM HAIL 3 NNE BEAULIEU 47.38N 95.78W
09/09/2005 0.75 INCH MAHNOMEN MN PUBLIC
&&
GGUSTLocal storm report, Sep 9, 12:39 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1239 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 8 NE JESSIE 47.62N 98.12W
09/09/2005 0.75 INCH GRIGGS ND PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 1:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
109 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 4 SW MINNEWAUKAN 48.03N 99.31W
09/09/2005 0.88 INCH BENSON ND PUBLIC
DIME TO NICKEL HAIL COVERED THE GROUND.
0745 AM HAIL 5 SW MINNEWAUKAN 48.02N 99.33W
09/09/2005 2.75 INCH BENSON ND PUBLIC
A FEW GOLF BALL TO BASEBALL SIZED HAIL FELL AFTER RAIN
PASSED BY.
&&
GGUSTLocal storm report, Sep 9, 1:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
126 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 5 S KELSO 47.25N 97.03W
09/09/2005 0.88 INCH TRAILL ND PUBLIC
&&
LKENNEDYLocal storm report, Sep 9, 1:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
129 PM CDT FRI SEP 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD HENDRUM 47.26N 96.81W
09/09/2005 NORMAN MN LAW ENFORCEMENT
WATER OVER HIGHWAY 75 NEAR HENDRUM
&&
LKENNEDYThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:32 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 58 min |
| Sep 9, 10:48 AM CDT | Flash Flood Warning | FGF | Norman | 11 hr |
| Sep 9, 10:49 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Sep 9, 11:09 AM CDT | Flash Flood Warning | FGF | Mahnomen | 11 hr |
| Sep 9, 11:20 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 55 min |
| Sep 9, 11:45 AM CDT | Severe Thunderstorm Warning | FGF | Norman | 40 min |
| Sep 9, 1:29 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 61 min |
| Sep 9, 1:34 PM CDT | Flash Flood Warning | FGF | Beltrami, Clearwater | 9 hr |
| Sep 9, 1:55 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 35 min |
Nearby
Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.